MediTest
7 Mar 2019
Author
Sarah
Title

Summer sun and doxycycline.

Body

I want to get in quick this year before this becomes a problem.  Not being a person addicted to sunbathing I tend to forget mentioning it, but you can  get rather severe sunburn whilst taking doxycycline, or any tetracyclines come to that.  It is easy to avoid it though: sit in the shade, wear lightweight linen clothing with arms covered and wear a sunhat, wear high factor sunscreen and don't fall asleep in the shade if you are likely to not wake up until the sun has changed it's position too much.

Comments

Ah, if you can normally take the sun, bad sunburn is less likely but still take some care because the risk is still there and you don't want to get better from MS then end up with a melanoma!

Completed Stratton/Wheldon regime for aggressive secondary progressive MS in June 2007, after four years, three of which intermittent.   Still improving bit by bit and no relapses since finishing treatment.

I tend not to burn, under normal conditions. I also got very lax about sunscreen during abx treatment. Well, I thought I was getting a nice, even tan and then winter came. My tan didn't fade so much as it turned blotchy and I looked like I had 'patches' of dark and light and was concerned enough to go to a skin cancer specialist. I was fine, but it took nearly three years to resolve itself and return to my normal tone.
Wear sunscreen, even if you think you're invincible. USE SUNSCREEN.

The difference between what we do and what we are capable of doing would suffice to solve most of the world’s problems. Mohandas Gandhi

Even if you are normally fine in the sun, it’s well worth always keeping this in mind. I’ve always loved being in the sun and sunbathing, with no problem, but, when I was taking doxy, even a glimpse of the sun turned me bright red, with rash and blisters.  I have to cover up completely  - and hated it!  Even factor 50 sunscreen did nothing to help, and my hands got burnt raw with blisters if I didn’t wear leather gloves when driving. My understanding is that the doxycycline causes as phototoxic reaction. Molecules of the drug absorb UV light, then release it into the skin. So it’s a bit like being burned from the inside outwards. Definitely keep an eye on your hands when driving.

Neuro symptoms & many health problems from 1989. NAC+all supps(04/11) CAP(05/11-10/17)

Although I am actually mixed race, I normally describe myself as a black guy.

 

Back in the summer of 2015, I went to an airshow in Yeovilton, Somerset, England. We had pre-booked this many months earlier and didn't actually realise and there was the Swansea Air Show on at exactly the same time here in Swansea. This was my first experience of having to use a wheelchair too. I have been stuck indoors for several months prior.

 

Anyway, the weather was a mediocre English summer's day with broken cloud. I felt a strange feeling on my exposed hands and face. It felt almost like very light rain. Later on, I realised that I was burning up. We had to cut short our visit to the airshow. When I got back to the hotel, I asked for a glass of ice at the bar. I had to keep putting ice over my burnt hands and bits of my face. I had never experienced this before in my life. If this could happen to me, it could happen to you.

😎

G.

Thanks you all!! I thought something would be different with sun exposures now on meds but wasn't sure therefor my question. I shall now sport the sickly looking pale olive skin all year round haha and wait til next years better chance of looking proper meditarenian again!😁

As a pale,not at all sultry, ghost of  a woman who has always suffered from sun exposure, all I can say is ... ha, ha, ha! Welcome to my world!

Although the doxy has amplified my photo sensitivity so, i guess, the laugh is on me!

MS symptoms from 2001, DX RRMS in 2008, following, a change of hospital who sent me for an MRI, precipitated by some sight loss. Took Interferons, on and off. Prescribed  chemo infusions to slow pro

Kiki,

😡😊

Jane

MS symptoms from 2001, DX RRMS in 2008, following, a change of hospital who sent me for an MRI, precipitated by some sight loss. Took Interferons, on and off. Prescribed  chemo infusions to slow pro